Nevada, 2004Heavy Rain in Nevada, August 15, 2004
August 15, 2004 · NWS REV · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Aug 15, 1:10 PM PST, 15 minutes earlier.
Area forecast discussion, Aug 15, 1:10 PM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
210 PM PDT SUN AUG 15 2004
.SHORT TERM...
UPPER LEVEL SHORT WAVE APPROACHING THE SIERRA SOUTHWEST OF LAKE
TAHOE WILL MOVE EAST-SOUTHEAST INTO SRN NV TONIGHT AND MONDAY. SHORT
WAVE APPEARS TO BE STRONGER AND MOVING FASTER THAN MODELS
INDICATE... CUMULUS CLOUDS DEVELOPED ALONG THE SIERRA BY 10 AM THIS
MORNING AND SHOWERS AND THUNDERSTORMS DEVELOPED BEFORE NOON
ALONG THE SIERRA SOUTH OF LAKE TAHOE... WHILE EARLY MORNING RAIN
SHOWERS WERE STILL ONGOING OVER NRN PERSHING AND WASHOE COUNTIES.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE AHEAD OF SHORT
WAVE ESPECIALLY FROM RENO-CARSON CITY SOUTH THIS AFTERNOON AND
EVENING. HAIL AND HEAVY RAIN CAUSING FLASH FLOODING WILL BE THE MAIN
CONCERN TODAY. SOUTH TO SOUTHEAST FLOW HAS BROUGHT DEWPOINTS INTO
THE LOW TO MID 50S TODAY. SHOWERS AND THUNDERSTORMS WILL LIKELY
LINGER INTO TONIGHT OVER SRN AND ERN ZONES DUE TO INCREASED UPPER
LEVEL FORCING. WESTERLY FLOW A LITTLE STRONGER ON MONDAY ACROSS
NORTHEAST CA INTO FAR WRN NV... BUT INSTABILITY STILL HIGH WITH LIS
BELOW ZERO ACROSS MOST OF THE CWA. THEREFORE LEFT SLIGHT CHANCE POPS
ACROSS THE CWA WITH THE EXCEPTION OF ERN PERSHING... CHURCHILL AND
MINERAL COUNTIES WHERE CHANCE POPS WILL REMAIN. BY TUESDAY AND
WEDNESDAY HIGH PRESSURE RIDGE BUILDS OVER CA AND FAR WRN NV WITH
MAIN UPPER ENERGY LOCATED OVER ERN NV. BEST CHANCE POPS EXPECTED
EAST OF RENO-CARSON CITY... FROM PERSHING... CHURCHILL AND MINERAL
COUNTIES EAST... HOWEVER DUE TO LINGERING INSTABILITY CANT RULE OUT
ISOLATED ACTIVITY FURTHER WEST... AND THINK IT WARRANTS SLIGHT
CHANCE POPS THROUGH MID WEEK ACROSS MUCH OF THE CWA. TEMPERATURES
WILL REMAIN ABOVE NORMAL UNDER HIGH PRESSURE THROUGH MID WEEK.
BENINATO
&&
.LONG TERM...THURSDAY THROUGH SUNDAY...
UPPER RIDGE REMAINS PRETTY MUCH IN PLACE THRU THE EXTENDED PERIOD.
LATEST RUN ACTUALLY A LITTLE STRONGER BUT SOME INDICATION OF TROUGH
APPROACHING COAST NEAR DAY 7 WHICH COULD FINALLY PUSH MOISTURE EAST.
WILL NOT MAKE ANY CHANGES AND CONTINUE PERSISTENCE FORECAST. DP
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH FOR THE WATERFALL FIRE AREA AND CARSON
CITY...NVZ002-NVZ003...UNTIL 8 PM PDT.
.CA...NONE.
&&Hazardous weather outlook, Aug 15, 5:38 AM PST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
638 AM PDT SUN AUG 15 2004
CAZ070>073-NVZ001>005-160300-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-
EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
MINERAL AND SOUTHERN LYON COUNTIES-MONO-NORTHERN WASHOE COUNTY-
SURPRISE VALLEY CALIFORNIA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
638 AM PDT SUN AUG 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA..
.DAY ONE...
MOIST AND UNSTABLE AIR WILL REMAIN OVER WESTERN NEVADA AND THE
EASTERN SIERRA TODAY. SCATTERED SHOWERS AND THUNDERSTORMS...SOME
WITH LOCALLY HEAVY RAINFALL...ARE EXPECTED TO DEVELOP OVER AND NEAR
THE CARSON CITY AREA.
FLASH FLOOD WATCH IN EFFECT FOR THE WATERFALL BURN AREA AND CARSON
CITY UNTIL 8 PM TODAY. REFER TO THE LATEST FLOOD WATCH STATEMENT
/WGUS65 KREV/ ISSUED BY THE NATIONAL WEATHER SERVICE IN RENO FOR
ADDITIONAL INFORMATION ON THIS POTENTIALLY DANGEROUS SITUATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Washoe
- When
- August 15, 1:25 PM PST to 2:10 PM PST
- Where
- Washoe County, 10 mi N of Reno
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.665, -119.664 (the zone’s center; the record gives no point)
A total of 0.75 inches of rain fell in 45 minutes in Palomino Valley north of Reno.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, August 15, 20042 deaths · $20 million · 1 event
- Hail and Damaging Wind in South Dakota, August 15, 2004$250,000 · 1.75 in hail · 7 events
- Damaging Winds in Arizona, August 15, 2004$200,000 · 80 kt wind · 2 events
- Lightning Strike in Kansas, August 15, 2004$100,000 · 1 event
- Damaging Wind in Arizona, August 15, 2004$60,000 · 70 kt wind · 1 event
- Flash Flood in New Mexico, August 15, 2004$50,000 · 1 event
- Hail in Nebraska, August 15, 2004$40,000 · 1 in hail · 1 event
- Hail and Damaging Wind in South Dakota, August 15, 20041.75 in hail · 13 events
- Tornado and Hail in Nebraska, August 15, 2004$8,000 · F0 · 7 events
- Hail in South Dakota, August 15, 20040.88 in hail · 3 events
- Waterspouts in Lake Erie, August 15, 20042 events
- Flash Flooding in North Carolina, August 15, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432067.